Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 79, NWS Memphis, TN

May 2, 2008Craighead County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this tornado warning at May 2, 2008, 1:01 PM CDT for Craighead County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2008, 1:01 PM CDT (18:01 UTC)
Expired
May 2, 2008, 1:45 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:05 PM CDTTSTM WND DMGBrookland, ARTREE LIMBS DOWN IN BROOKLAND.
May 2, 1:08 PM CDTTSTM WND DMG4 Ne Brookland, AR2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE INTERSECTION OF COUNTY ROAD 977 AND 997.
May 2, 1:10 PM CDTTORNADO4 Se Paragould, ARTORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD COUNTY LINE.
May 2, 1:39 PM CDTTSTM WND DMG2 Ne Senath, MOBARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH. UNKNOWN AT TIME IF TORNADO DAMAGE.
May 2, 1:39 PM CDTTORNADO2 Ne Senath, MOPUBLIC EYEWITNESS REPORTS OF TORNADO DESTROYING A BARN. BARN CONTENTS STREWN A CONSIDERABLE DISTANCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 8:49 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1314 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
3.8
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 021801
TORMEG
ARC031-055-MOC069-021845-
/O.NEW.KMEG.TO.W.0079.080502T1801Z-080502T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 145 PM CDT

* AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR BROOKLAND...MOVING
  NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONETTE...CARDWELL...ARBYRD...HORNERSVILLE AND SENATH.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3603 8999 3599 9010 3600 9012 3600 9027
      3591 9029 3581 9054 3595 9064 3620 9009
TIME...MOT...LOC 1801Z 242DEG 33KT 3592 9048

$$
3 follow-up statements
000 
WWUS54 KMEG 021811
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
111 PM CDT FRI MAY 2 2008

ARC031-055-MOC069-021845-
/O.CON.KMEG.TO.W.0079.000000T0000Z-080502T1845Z/
CRAIGHEAD AR-GREENE AR-DUNKLIN MO-
111 PM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
SOUTHWESTERN DUNKLIN...SOUTHEASTERN GREENE AND NORTHEASTERN CRAIGHEAD
COUNTIES...

AT 111 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 4 MILES 
NORTH OF DIXIE...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARDWELL...ARBYRD...HORNERSVILLE AND SENATH.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3603 8999 3599 9010 3600 9012 3600 9027
      3591 9029 3581 9054 3595 9064 3620 9009
TIME...MOT...LOC 1811Z 237DEG 33KT 3599 9040

$$
000 
WWUS54 KMEG 021816
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT FRI MAY 2 2008

ARC031-055-MOC069-021845-
/O.CON.KMEG.TO.W.0079.000000T0000Z-080502T1845Z/
CRAIGHEAD AR-GREENE AR-DUNKLIN MO-
116 PM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
SOUTHWESTERN DUNKLIN...SOUTHEASTERN GREENE AND NORTHEASTERN CRAIGHEAD
COUNTIES...

AT 116 PM CDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED 6 MILES NORTHWEST OF MONETTE...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARDWELL...ARBYRD...HORNERSVILLE AND SENATH.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3603 8999 3599 9010 3600 9012 3600 9027
      3591 9029 3581 9054 3595 9064 3620 9009
TIME...MOT...LOC 1816Z 242DEG 32KT 3599 9034

$$
000 
WWUS54 KMEG 021838
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CDT FRI MAY 2 2008

ARC031-055-021848-
/O.CAN.KMEG.TO.W.0079.000000T0000Z-080502T1845Z/
CRAIGHEAD AR-GREENE AR-
138 PM CDT FRI MAY 2 2008

...THE TORNADO WARNING FOR SOUTHEASTERN GREENE AND NORTHEASTERN
CRAIGHEAD COUNTIES IS CANCELLED...

AT 138 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3603 8999 3602 9023 3604 9027 3606 9028
      3611 9029 3613 9022 3616 9019 3620 9009
TIME...MOT...LOC 1838Z 234DEG 38KT 3614 9010

$$

MOC069-021845-
/O.CON.KMEG.TO.W.0079.000000T0000Z-080502T1845Z/
DUNKLIN MO-
138 PM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR SOUTH
CENTRAL DUNKLIN COUNTY...

AT 138 PM CDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR SENATH...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3603 8999 3602 9023 3604 9027 3606 9028
      3611 9029 3613 9022 3616 9019 3620 9009
TIME...MOT...LOC 1838Z 234DEG 38KT 3614 9010

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 9:24 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 2, 9:24 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT FRI MAY 2 2008

.DISCUSSION...
MOST OF THE MID SOUTH REMAINS UNDER A MODERATE RISK OF SEVERE
WEATHER THROUGH EARLY SATURDAY MORNING. ISSUED TORNADO WATCH 249
FOR CWA LOCATIONS WEST OF THE MISSISSIPPI RIVER THROUGH 3 PM CDT.
A POTENT SHORTWAVE UPPER TROUGH IS CURRENTLY ROTATING AROUND THE
BASE OF A DEEP CLOSED H5 LOW OVER THE CENTRAL PLAINS. THIS
SHORTWAVE TROUGH IS RESPONSIBLE FOR THE ORGANIZED LINE OF SEVERE
WEATEHR IN PROGRESS ACROSS CENTRAL AND SOUTHWEST AR. THIS LINE
WILL PUSH INTO NORTHEAST AR AND THE MO BOOTHEEL LATER THIS
MORNING.

VISIBLE SATELLITE IMAGERY SHOWS AN AREA OF RELATIVELY CLEAR SKIES
MOVING TOWARD THE MS DELTA. WILL HAVE TO WATCH THIS AREA FOR THE
INITIATION OF SEVERE WEATHER TOWARD MIDDAY. THE BEST FORCING MOVES
NORTH OF THE REGION BY MIDDAY AS THE ABOVE MENTIONED SHORTWAVE
LIFTS INTO MISSOURI...HOWEVER CAPE VALUES AROUND 2200 J/KG WILL
KEEP THE THREAT OF DAMAGING WINDS AND LARGE HAIL AROUND THIS
AFTERNOON.

A SECOND UPPER LEVEL SHORTWAVE WILL APPROACH THE REGION THIS
EVENING AND PUSH THE SURFACE COLD FRONT ACROSS THE MID SOUTH.
EXPECT A SQUALL LINE TO MOVE THROUGH THE REGION THIS EVENING AND
INTO THE EARLIER MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 433 AM CDT FRI MAY 2 2008/

DISCUSSION...
A FEW LIGHT SHOWERS CONTINUE TO MOVE ACROSS THE MIDSOUTH THIS
EARLY MORNING AS AN IMPRESSIVE LINE OF STRONG TO SEVERE
THUNDERSTORMS BEGINS TO MOVE INTO WESTERN MISSOURI AND WESTERN
ARKANSAS. THIS LINE OF SEVERE THUNDERSTORMS WILL BE THE MAIN
WEATHER EVENT FOR THE MIDSOUTH OVER THE NEXT 24 HOURS.

SOME QUESTION STILL REMAINS ABOUT HOW THIS SEVERE WEATHER EVENT
WILL PLAY OUT TODAY AND TONIGHT. ONE OF THE MAIN CONCERNS IS THE
DEVELOPMENT OF DISCRETE SUPERCELLS AHEAD OF THE COLD FRONT/MAIN
SQUALL LINE. TAKING A LOOK AT AREA SOUNDINGS AND FORECAST
SOUNDINGS...A STRONG CAP CONTINUES TO BE IN PLACE. MODELS STILL
SHOW THAT 500 MB HEIGHTS NEVER REALLY FALL SIGNIFICANTLY OVER THE
AREA UNTIL THE SQUALL LINE ARRIVES. LOW STRATUS DECK WILL LIKELY
BE A PROBLEM AS FAR AS INHIBITING DAYTIME HEATING WITH CLOUDS
STICKING AROUND INTO THE AFTERNOON HOURS.

WITH ALL THAT SAID...INSTABILITY WILL STILL BE IMPRESSIVE FOR SEVERE
THUNDERSTORMS WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL AS WELL AS A FEW TORNADOES POSSIBLE WITH EMBEDDED
SUPERCELLS IN THE SQUALL LINE. THE MIDSOUTH WILL NEED TO BE
WATCHED CLOSELY THIS AFTERNOON FOR THE RE-DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT. IF DAYTIME
HEATING CAN BE MAXIMIZED AND WITH IMPRESSIVE INSTABILITY AND SHEAR
PARAMETERS IN PLACE...THE TORNADO THREAT WOULD INCREASE...MAINLY
ACROSS AREAS WEST OF THE MISSISSIPPI RIVER...BUT AT THIS POINT
THIS SCENARIO STILL REMAINS SOMEWHAT UNCERTAIN.

SQUALL LINE AND COLD FRONT WILL EXIT THE AREA BY SATURDAY MORNING
LEAVING THE MIDSOUTH RAIN FREE BY THE AFTERNOON HOURS. SKIES WILL
BEGIN TO CLEAR BY SATURDAY AFTERNOON WITH TEMPERATURES IN THE LOW
TO MID 70S. HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE AREA ON SUNDAY
USHERING IN MUCH COOLER AND DRIER AIR. TEMPERATURES ON SUNDAY WILL
BE WELL BELOW SEASONAL NORMALS WITH LOWS IN THE 40S AND HIGHS NEAR
70 DEGREES. HIGH PRESSURE WILL SLOWLY BEGIN TO SHIFT EAST ON MONDAY
AND MONDAY NIGHT ALLOWING SOUTHERLY FLOW TO RETURN TO THE AREA. AS
A RESULT...MOISTURE WILL INCREASE AS WELL AS THE CHANCE FOR RAIN.
MEDIUM RANGE MODELS START TO DIVERGE AT THIS POINT WITH THE GFS
RECOVERING THE MOISTURE MUCH FASTER THAN THE ECMWF. TOOK SOMEWHAT
OF A BLEND FOR THE EXTENDED AS IT SEEMS THAT THE 00Z RUN OF THE
GFS IS MUCH FASTER WITH THE NEXT SYSTEM COMPARED TO THE 12Z RUN.

AN UPPER LEVEL IMPULSE WILL MOVE JUST NORTH OF THE MIDSOUTH ON
WEDNESDAY INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE
NEXT COLD FRONT WILL GET HUNGUP ACROSS THE MIDSOUTH WEDNESDAY
NIGHT INTO THURSDAY KEEPING RAIN CHANCES IN THE FORECAST DURING
THIS TIME FRAME. HOWEVER...CONFIDENCE REMAINS LOW WITH THE
EXTENDED PORTION OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  59  76  50 /  80  90  10  10
MKL  77  59  73  46 /  60  90  10  10
JBR  75  55  72  47 /  90  70  10  10
TUP  79  62  77  49 /  50  90  40  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON MS-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

KNS/RJO
Hazardous weather outlook, May 2, 11:04 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 AM CDT FRI MAY 2 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031815-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1104 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH THROUGH 400
AM CDT SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE
AREA. THE MAIN HAZARDS WITH THESE SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS AND LARGE HAIL ALONG WITH THE POSSIBILITY OF A FEW
TORNADOES. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG
AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH
MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE
MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY
AND TONIGHT. PLEASE REFER TO ANY CURRENT SEVERE WEATHER WATCHES
AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST
INFORMATION.

ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO
2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE
MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT.
PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD
ADVISORIES FOR THE LATEST INFORMATION.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH
900 PM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED
TODAY AND TONIGHT.

In the hours before

Local storm report, May 2, 12:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

&&

JKT
Local storm report, May 2, 12:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

&&

JKT
Local storm report, May 2, 12:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

&&

JKT
Local storm report, May 2, 12:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

&&

JKT
Local storm report, May 2, 12:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

&&

JKT
Local storm report, May 2, 12:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:29 AM CDTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more17 hr
May 2, 10:45 AM CDTFlash Flood WarningMEGLawrence, Randolph2 hr
May 2, 11:09 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene36 min
May 2, 12:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett47 min
May 2, 12:42 PM CDTFlash Flood WarningMEGCraighead93 min
May 2, 12:54 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene21 min
May 2, 12:59 PM CDTFlash Flood WarningMEGGreene91 min
May 2, 1:11 PM CDTFlash Flood WarningMEGLawrence64 min
May 2, 1:49 PM CDTTornado WarningMEGCross, St. Francis41 min
May 2, 2:18 PM CDTTornado WarningMEGCross, Mississippi, Poinsett42 min
May 2, 2:25 PM CDTTornado WarningMEGCross, Lee, St. Francis50 min
May 2, 2:54 PM CDTTornado WarningMEGMississippi51 min
May 2, 2:56 PM CDTTornado WarningMEGCrittenden, Cross, St. Francis49 min
May 2, 2:57 PM CDTFlash Flood WarningMEGCross, St. Francis93 min
May 2, 3:03 PM CDTTornado WarningMEGLee, Phillips, St. Francis57 min
May 2, 3:23 PM CDTTornado WarningMEGCrittenden, Cross, Mississippi52 min
May 2, 3:31 PM CDTFlash Flood WarningMEGCrittenden, Mississippi89 min
May 2, 3:55 PM CDTTornado WarningMEGMississippi50 min
May 2, 4:03 PM CDTTornado WarningMEGCrittenden, Lee29 min
May 2, 4:05 PM CDTTornado WarningMEGMississippi40 min
May 2, 4:35 PM CDTTornado WarningMEGMississippi40 min
May 2, 4:55 PM CDTFlash Flood WarningMEGMississippi95 min
May 2, 5:06 PM CDTSevere Thunderstorm WarningMEGPhillips39 min
May 2, 12:42 PM CDTSevere Thunderstorm WarningMEGPemiscot48 min
May 2, 1:27 PM CDTFlash Flood WarningMEGDunklin, Pemiscot93 min
May 2, 1:34 PM CDTTornado WarningMEGDunklin, Pemiscot41 min

Nearby

Tornado Warnings in Arkansas, 2008Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.